Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 146, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2002, 5:51 PM CDT for Bedford County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2002, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 1, 2002, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2120 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
332 WUUS54 KOHX 012251 SVRBNA TNC003-012330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 550 PM CDT MON JUL 1 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE * UNTIL 630 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WARTRACE...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELBYVILLE AT 600 PM CDT EXCESSIVE LIGHTNING AND LARGE HAIL ARE OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. $$ BOYD 01 LAT...LON 3544 8658 3541 8636 3564 8627 3566 8656
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 AM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 9:45 AM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT MON JUL 1 2002 MIDDLE TENNESSEE REMAINED UNDER A WEAK AREA OF HIGH PRESSURE THIS MORNING, WITH TEMPERATURES ALREADY AROUND 80 DEGREES AT 900 AM. EXPECT VERY SIMILAR WEATHER TO THAT OF YESTERDAY. SO, BLV CU FIELD WILL DEVELOP SHORTLY AND WILL BE FOLLOWED BY ISOLATED AFTERNOON THUNDERSTORMS. WILL UPDATE FORECAST TO TAKE OUT MENTION OF MORNING IN THE FIRST PERIOD. OTHERWISE, EXPECT TO MAKE LITTLE OR NO CHANGE TO PREVIOUS ZONE PACKAGE. .BNA...NONE. 19
In the hours before
Special weather statement, Jul 1, 2:25 PM CDT, 3 hours 26 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-021030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 225 PM CDT MON JUL 1 2002 ...HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED THIS AFTERNOON ACROSS AREAS IN MIDDLE TN TO THE WEST OF THE PLATEAU... ...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF MIDDLE TN THIS AFTERNOON AND THIS EVENING... AS TEMPERATURES WARM INTO THE LOWER 90S...DEWPOINT TEMPERATURES IN THE LOWER 70S WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES ACROSS THE MID STATE THIS AFTERNOON. BE SURE TO DRINK PLENTY OF NON ALCOHOLIC BEVERAGES AND TAKE IT EASY IF YOU MUST BE OUTSIDE IN THE HEAT. CHECK ON THE ELDERLY AND PLEASE DO NOT LEAVE SMALL CHILDREN UNATTENDED IN A VEHICLE. REMEMBER...ON DAYS LIKE TO DAY...IF POSSIBLE...SUBSTITUTE A LAWN CHAIR IN THE SHADE FOR A LAWN MOWER IN THE SUN. IN ADDITION TO THE HEAT...A MOIST AND UNSTABLE AIRMASS WILL COMBINE TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MUCH OF MIDDLE TN THIS AFTERNOON AND INTO THIS EVENING. AS THE DAYTIME HEATING CONTINUES AND INSTABILITIES INCREASE...SOME OF THE STORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL AND WIND GUSTS OF UP TO 45 MPH. ALSO...WITH STORMS MOVING SLOWLY TO THE SOUTHWEST...RAINFALL AMOUNTS OF AN INCH OR MORE WILL BE POSSIBLE WITH THE STRONGER STORMS. THOUGH ONLY STRONG THUNDERSTORMS ARE ANTICIPATED...KEEP IN MIND THAT WIND SPEEDS OF 40 TO 50 MPH CAN BLOW OVER SHALLOW ROOTED TREES AND SNAP LARGE TREE LIMBS. STORMS SHOULD BEGIN TO WEAKEN THIS EVENING AS SURFACE TEMPERATURES COOL DOWN FOLLOWING SUNSET. THROUGH THIS EVENING...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTERS IS UNLIKELY. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 27 min |
| Jun 30, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 25 min |
| Jul 1, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Jul 1, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.